Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Semiprime smash products and $ H$-stable prime radicals for PI-algebras


Authors: V. Linchenko and S. Montgomery
Journal: Proc. Amer. Math. Soc. 135 (2007), 3091-3098
MSC (2000): Primary 16W30, 16N20, 16R99, 16S40
DOI: https://doi.org/10.1090/S0002-9939-07-08849-1
Published electronically: June 20, 2007
MathSciNet review: 2322738
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Assume that $ H$ is a finite-dimensional Hopf algebra over a field $ k$ and that $ A$ is an $ H$-module algebra satisfying a polynomial identity (PI). We prove that if $ H$ is semisimple and $ A$ is $ H$-semiprime, then $ A\char93 H$ is semiprime. If $ H$ is cosemisimple, we show that the prime radical of $ A$ is $ H$-stable.


References [Enhancements On Off] (What's this?)

  • [A] S. A. Amitsur, A generalization of Hilbert's Nullstellensatz, AMS Proceedings 8 (1957), 649-656. MR 0087644 (19:384a)
  • [B] G. M. Bergman, On Jacobson radicals of graded rings, preprint, UC Berkeley, 1975.
  • [Br] A. Braun, Hopf algebra versions of some classical finite group action theorems, preprint (1991, revised 2005).
  • [CF] M. Cohen and D. Fischman, Hopf Algebras Actions, J. Algebra 100 (1986), 363-379. MR 840582 (87i:16012)
  • [CM] M. Cohen and S. Montgomery, Group graded rings, smash products, and group actions, AMS Transactions 282 (1984), 237-258; Addendum AMS Transactions 300 (1987), 810-811. MR 728711 (85i:16002)
  • [EG] P. Etingof and S. Gelaki, On finite-dimensional semisimple and cosemisimple Hopf algebras in prime charactersistic, Inter. Math. Research Notices 16 (1998), 851-864. MR 1643702 (99i:16068)
  • [H] I. N. Herstein, Noncommutative Rings, 2nd Edition, MAA, 1996.
  • [J] N. Jacobson, Structure of Rings, revised edition, AMS Colloquium Publications vol 37, 1964. MR 0222106 (36:5158)
  • [La] R. G. Larson, Characters of Hopf algebras, J. Algebra 17 (1971), 352-368. MR 0283054 (44:287)
  • [LaR] R. G. Larson and D. Radford, Semisimple cosemisimple Hopf algebras, Amer. J. Math. 110 (1988), 187-195. MR 926744 (89a:16011)
  • [LaR2] R. G. Larson and D. Radford, Fiinite dimensional cosemisimple Hopf algebras in characteristic 0 are semisimple, J. Algebra 117 (1988), 267-289. MR 957441 (89k:16016)
  • [L] V. Linchenko, Nilpotent subsets of Hopf module algebras, Groups, Rings, Lie, and Hopf Algebras (Yu. Bahturin, Editor), Proceedings of the 2001 St. Johns Conference, Kluwer, 2003, 121-127. MR 1995055 (2004g:16040)
  • [LMS] V. Linchenko, S. Montgomery, and L. W. Small, Stable Jacobson radicals and semiprime smash products, Bulletin London Math. Soc. 37 (2005), 860-872. MR 2186719 (2006k:16084)
  • [Lo] C. Lomp, When is a Smash Product Semi-prime? A Partial Answer, J. Algebra 275, (2004) 339-355. MR 2047452 (2005b:16068)
  • [M] S. Montgomery, Hopf Algebras and their Actions on Rings, CBMS Lecture Notes vol. 82, AMS, Providence, 1993. MR 1243637 (94i:16019)
  • [M2] S. Montgomery, Primitive ideals and Jacobson radicals in Hopf Galois extensions, in Algebraic structures and their representations, 333-344, Contemp. Math 376, AMS, Providence, RI, 2005. MR 2147033 (2006b:16064)
  • [MS] S. Montgomery and H.-J. Schneider, Prime ideals in Hopf Galois extensions, Israel J. Math. 112 (1999), 187-235. MR 1715517 (2001e:16075)
  • [P] D. S. Passman, Infinite Crossed Products, Academic Press, 1989. MR 979094 (90g:16002)
  • [SvO] S. Skryabin and F. van Oystaeyen, The Goldie theorem for $ H$-semiprime algebras, J. Algebra 305 (2006), 292-320.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16W30, 16N20, 16R99, 16S40

Retrieve articles in all journals with MSC (2000): 16W30, 16N20, 16R99, 16S40


Additional Information

V. Linchenko
Affiliation: Yerakhtur, Shilovsky District, Ryazansky Region, Russia 391534
Email: linchenk@mail.ru

S. Montgomery
Affiliation: Department of Mathematics, University of Southern California, Los Angeles, California 90089-1113
Email: smontgom@math.usc.edu

DOI: https://doi.org/10.1090/S0002-9939-07-08849-1
Received by editor(s): March 6, 2006
Received by editor(s) in revised form: July 15, 2006
Published electronically: June 20, 2007
Additional Notes: The second author was supported by NSF grant DMS-0401399.
Communicated by: Martin Lorenz
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society